Alert archive / Louisiana / Tornado Warnings in 2010

Tornado Warning 101, NWS Jackson, MS

December 31, 2010Franklin Parish, Madison Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this tornado warning at Dec 31, 2010, 2:39 PM CST for Franklin Parish, Madison Parish, Tensas Parish, Louisiana. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 31, 2010, 2:39 PM CST (20:39 UTC)
Expired
Dec 31, 2010, 3:21 PM CST
In force
42 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 130 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 31, 3:20 PM CSTTSTM WND GST 602 S Somerset, LASTORM CHASERS ENCOUNTERED RFD WINDS ESTIMATED AT 60-65 MPH NORTH OF NEWELLTON ALONG US HIGHWAY 65.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 1:34 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
523 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WFUS54 KJAN 312039
TORJAN
LAC041-065-107-312145-
/O.NEW.KJAN.TO.W.0101.101231T2039Z-101231T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CST FRI DEC 31 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  SOUTHWESTERN MADISON PARISH IN NORTHEAST LOUISIANA...
  NORTHWESTERN TENSAS PARISH IN NORTHEAST LOUISIANA...

* UNTIL 345 PM CST

* AT 239 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES SOUTH
  OF NEWLIGHT MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  NEWLIGHT BY 255 PM CST...
  SOMERSET BY 315 PM CST...
  AFTON BY 325 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3242 9137 3224 9113 3193 9139 3202 9156
TIME...MOT...LOC 2039Z 212DEG 29KT 3196 9149

$$

DHB
2 follow-up statements
909 
WWUS54 KJAN 312110
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CST FRI DEC 31 2010

LAC041-312119-
/O.CAN.KJAN.TO.W.0101.000000T0000Z-101231T2145Z/
FRANKLIN LA-
310 PM CST FRI DEC 31 2010

...THE TORNADO WARNING FOR EAST CENTRAL FRANKLIN PARISH IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3200 9134 3209 9144 3242 9137 3224 9113
TIME...MOT...LOC 2109Z 208DEG 26KT 3207 9134

$$

LAC065-107-312145-
/O.CON.KJAN.TO.W.0101.000000T0000Z-101231T2145Z/
TENSAS LA-MADISON LA-
310 PM CST FRI DEC 31 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR SOUTH
CENTRAL MADISON AND NORTH CENTRAL TENSAS PARISHES...

AT 309 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 6 MILES SOUTHEAST OF NEWLIGHT MOVING NORTHEAST AT
30 MPH.

THE TORNADO WILL BE NEAR...
  SOMERSET BY 330 PM CST...
  AFTON BY 340 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A WALL CLOUD HAS BEEN REPORTED WITH THIS STORM WEST OF NEWELLTON.

&&

LAT...LON 3200 9134 3209 9144 3242 9137 3224 9113
TIME...MOT...LOC 2109Z 208DEG 26KT 3207 9134

$$

DHB
068 
WWUS54 KJAN 312121
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CST FRI DEC 31 2010

LAC065-107-312131-
/O.CAN.KJAN.TO.W.0101.000000T0000Z-101231T2145Z/
TENSAS LA-MADISON LA-
321 PM CST FRI DEC 31 2010

...THE TORNADO WARNING FOR SOUTH CENTRAL MADISON AND NORTH CENTRAL
TENSAS PARISHES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3200 9134 3209 9144 3242 9137 3224 9113
TIME...MOT...LOC 2121Z 208DEG 26KT 3215 9129

$$

DHB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 31, 11:45 AM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Dec 31, 11:45 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1145 AM CST FRI DEC 31 2010

.UPDATE...

...SEVERE WEATHER ANTICIPATED FOR THIS AFTERNOON..TONIGHT...AND INTO
NEW YEARS DAY...

HOURLY AND MAXIMUM TEMPERATURE GRIDS WERE BUMPED UP A COUPLE OF
DEGREES ABOVE MAV GUIDANCE IN PART TO A VERY WARM AND MOIST AIRMASS
IN PLACE OVER THE REGION. SOME STRONGER THUNDERSTORMS HAVE DEVELOPED
ACROSS PORTIONS OF SE MISSISSIPPI AND WILL BE MONITORED FOR
ADDITIONAL STRENGTHENING. A LINE OF SCATTERED SHOWERS ALONG A PRE-
FRONTAL TROUGH...AS DENOTED BY A SW WIND SHIFT...WILL AFFECT WESTERN
AREAS OVER THE NEXT COUPLE OF HOURS. THE WIND SHIFT WILL TAP HIGHER
AMOUNTS OF LOW-LVL MOISTURE SITUATED OVER SOUTH AND CENTRAL LOUISIANA
WERE MID TO UPPER-60 DEWPOINTS RESIDE. THE MEDIUM TO LOW OPACITY OF
SOME CLOUD COVER WILL ALLOW FOR SOME INSOLATION. THIS INSOLATION...COUPLED
WITH INCREASING DEWPOINTS WILL FURTHER DESTABILIZE THE ATMOSPHERE
THROUGH THE AFTERNOON AND EVENING.

PREVIOUS THING KING IS STILL ON TRACK WITH LARGE TIME-FRAME OF SEVERE
WEATHER TODAY AND TOMORROW MORNING. 12Z SOUNDING DEPICTED
EXCEPTIONALLY HIGH 0-1/0-3KM SRH VALUES OF 415M2/S2 AND 607M2/S2
RESPECTIVELY AND NEAR 700J/KG SBCAPE. A CAPPING INVERSION IN THE
H8-H65 LAYER WILL SUPPRESS CONVECTION LATE MORNING AND EARLY
AFTERNOON. HOWEVER...SURFACE WARMING AND SOME MID-LVL COOLING THIS
AFTERNOON WILL BE SUFFICIENT ENOUGH TO ERODE CIN. PLEASE SEE
GRAPHICASTS AND SPECIAL WEATHER STATEMENT FOR RELATED HAZARDS AND
EXPECTED TIME-FRAME OF SEVERE WEATHER. A SPECIAL BALLOON RELEASE IS
SCHEDULED FOR 18Z. UPDATED PRODUCTS ARE OUT. /ALLEN/

&&

.PREV DISCUSSION... /ISSUED 456 AM CST FRI DEC 31 2010/

..SEVERE WEATHER AND HEAVY RAINFALL EVENT EXPECTED THIS AFTERNOON
AND TONIGHT...

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...A LARGE...AND VERY
POWERFUL STORM SYSTEM CONTINUES TO EVOLVE OVER THE CENTRAL
CONUS WHILE DEEPENING AS IT APPROACHES THE ARKLAMISS. DEEP-LAYER
Q-VECTOR CONVERGENCE WILL GRADUALLY INCREASE TODAY AS A LONG FETCH OF
DIFFERENTIAL POSITIVE VORTICITY ADVECTION WITHIN SOUTHWESTERLY FLOW
ALOFT EAST OF THE MEAN TROUGH AXIS AFFECTS THE REGION. THE ASCENT
WILL BE SUBSTANTIALLY ENHANCED TONIGHT AS THE RIGHT ENTRANCE REGION
OF A SW-NE-ORIENTED JET MAX FEATURING 120-130-KT H2 CORE WINDS MOVES
ACROSS THE REGION...WHILE A STRONG COLD FRONT PUSHES ACROSS THE AREA.
THE FRONT CURRENTLY EXTENDS FROM THE UPPER MIDWEST TOWARD OKLAHOMA
AND INTO SOUTHWEST TEXAS...AND IS FORECAST TO MOVE ACROSS THE CWA
LATE THIS AFTERNOON INTO TONIGHT.

WELL AHEAD OF THE FRONT...A PLUME OF DEEP-LAYER MOISTURE WITH PWATS
OF 1.1 TO 1.2 INCHES CONTINUES TO BE ADVECTED NORTHWARD FROM THE
GULF OF MEXICO ACROSS A LARGE PART OF THE ARKLAMISS REGION TO THE
WEST OF A DEEP-LAYER RIDGE OVER THE SOUTHWEST NORTH ATLC. NWP
GUIDANCE SUGGESTS THAT ADDITIONAL LOW-LEVEL MOISTURE OF DEEP TROPICAL
ORIGIN...WILL BE TRANSPORTED INTO THE REGION TODAY BY MEAN LOW-LEVEL
FLOW OF 30-40 KT. SURFACE DEWPOINTS HAVE ALREADY CLIMBED INTO THE
LOWER 60S ALONG AND WEST OF THE INTERSTATE 20 CORRIDOR...WITH THE 65F
ISODROSOTHERM EXTENDING ACROSS SOUTHERN LOUISIANA INTO SOUTHEAST
TEXAS. BUOYS OVER THE NORTHERN GULF ARE REPORTING DEWPOINTS INTO THE
UPPER 60S TO NEAR 70.

AS FOR NWP MODEL INITIALIZATION...THE 00Z RUNS OF THE ECMWF AND GFS ARE
INITIALIZING SURFACE DEWPOINTS WITHIN THE MOIST SECTOR AROUND 2-3
DEGREES TOO DRY GIVEN CURRENT OBSERVATIONS...WITH THE NAM SHOWING
BETTER INITIALIZATION WITH RESPECT TO SURFACE DEWPOINTS. WITH REGARD
TO FRONTAL TIMING...MODELS HAVE BEEN TRENDING SLOWER WITH THE FRONT
AS IT MOVES ACROSS THE CWA TONIGHT AND NEARS DEEP-LAYER RIDGING WITH
MOST OF THE UPPER SUPPORT WELL TO THE NORTHWEST OF THE CWA. MODELS
ARE SHOWING INVERTED TROUGHING IN THE SURFACE PRESSURE PATTERN ACROSS
THE SOUTHERN CWA...ENHANCING CONFIDENCE IN THE SLOWER FRONTAL MOTION.
NEVERTHELESS...GUIDANCE SUGGESTS STRONG BAROCLINICITY BEING
MAINTAINED ACROSS THE BOUNDARY...AS SURFACE DEWPOINTS CLIMB INTO THE
MIDDLE 60S ACROSS THE CWA AHEAD OF IT AND H85 THETA-E VALUES REACH THE
327-330K RANGE. THE ECMWF APPEARS TO REPRESENT A MULTI-MODEL
CONSENSUS FOR FRONTAL TIMING...LYING BETWEEN THE MUCH SLOWER NAM AND
FASTER GFS.

BUFR SOUNDINGS...ESPECIALLY FROM THE NAM...INDICATE A STABLE LAYER
AROUND 900 MB...WHICH COULD INHIBIT SURFACE-BASED CONVECTION
TODAY...AND ESPECIALLY THIS MORNING...IN THE ABSENCE OF STRONGER
FORCING. THERE IS UNCERTAINTY IN HOW MUCH CONVECTIVE INHIBITION
WILL ACTUALLY BE REALIZED...DUE TO THE POTENTIAL FOR SOME WEAK
INSOLATION TO RESULT IN SOME SURFACE HEATING AND THE GFS SHOWING A
WEAKENING CAP WITH TIME. HOWEVER...PRIOR TO NOON...MOST GUIDANCE
SUGGESTS LITTLE IN THE WAY OF SURFACE-BASED OR SEVERE
CONVECTION...AND THUS MENTION OF SEVERE STORMS PRIOR TO NOON HAS
BEEN REMOVED FROM THE FORECAST. ANY SHOWER OR THUNDERSTORM ACTIVITY
THIS MORNING WILL LIKELY REMAIN ELEVATED IN NATURE.

AFTER NOON...INCREASING DEEP-LAYER ASCENT...COMBINED WITH
SBCAPE/MLCAPE VALUES PROGGED BY THE NAM TO REACH THE 800-1200 J/KG
RANGE AHEAD OF THE FRONT...WILL ALLOW FOR MORE SURFACE-BASED
CONVECTION TO INITIATE. DISCRETE SUPERCELLS WILL BE POSSIBLE AS
FORCING WILL BE PRESENT BUT NOT TOO STRONG...SOME CAPPING MAY
REMAIN...AND EFFECTIVE BULK SHEAR MAGNITUDES INCREASE TO 40-50 KT.
THIS CONVECTIVE EVOLUTION IS CONSISTENT WITH HIGH-RES WRF
GUIDANCE. 0-1 KM STORM-RELATIVE HELICITY VALUES OF 150-300 M2/S2
JUXTAPOSED WITH THE AFOREMENTIONED CAPE VALUES WILL SUPPORT
TORNADOES. THE SIGNIFICANT TORNADO PARAMETER IS ALSO FORECAST TO
REACH THE 2-5 UNITS RANGE ACROSS A LARGE PART OF THE AREA
TODAY...WITH A BROAD NORTHERN GRADIENT AREA ACROSS MUCH OF THE CWA.
THIS SUGGESTS THE POTENTIAL FOR A FEW STRONG TORNADOES ANYWHERE
ACROSS THE CWA. THUS...THE OUTLOOK AND SPECIAL WEATHER STATEMENT
PRODUCTS HAVE REMOVED ANY SPECIFIC GEOGRAPHIC REFERENCE FOR STRONG
TORNADOES...AS THEIR POTENTIAL WILL EXIST ANYWHERE TODAY. DAMAGING
STRAIGHT-LINE WINDS OF 60 TO 80 MPH AND HAIL TO THE SIZE OF QUARTERS
WILL ALSO BE POSSIBLE WITH THESE STORMS. VERY HEAVY RAINFALL WILL
ALSO BE POSSIBLE.

FOR TONIGHT...AS THE DEEP-LAYER FORCING INCREASES WITH THE APPROACH
OF THE COLD FRONT...HIGH-RES WRF GUIDANCE SUGGESTS THE CONVECTION
EVOLVING INTO ONE OR MORE QUASI-LINEAR CONVECTIVE SYSTEMS...WITH
DISCRETE SUPERCELLS PERSISTING AHEAD OF THE MORE LINEAR FORCING.
HIGH-RES WRF GUIDANCE SUGGESTS POTENTIAL FOR SEVERE STORMS LASTING
THROUGH MUCH OF THE NIGHT AS THE BOUNDARY MOTION SLOWS AND CONVECTION
SHIFTS EASTWARD. THE POTENTIAL FOR TORNADOES...INCLUDING STRONG
TORNADOES...DAMAGING WINDS...AND QUARTER-SIZE HAIL WILL CONTINUE WITH
THIS CONVECTION. MODELS SHOW POTENTIAL FOR AN ORGANIZED CONVECTIVE
SYSTEM TO MOVE ACROSS THE REGION...WHICH COULD RESULT IN A WIDESPREAD
SEVERE WIND EVENT.

THERE WILL ALSO BE INCREASING CONCERN FOR VERY HEAVY RAINFALL AND
FLASH FLOODING AS MULTIPLE ROUNDS OF SHOWERS/STORMS WITH HEAVY
RAINFALL TRAIN ALONG AND AHEAD OF THE BOUNDARY...WHERE PWATS ARE
FORECAST TO RISE TO 200 PERCENT OF NORMAL. MODEL CONSENSUS SUGGESTS
THAT 2-4 INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS...COULD FALL
ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY TONIGHT. THIS COULD
RESULT IN FLASH FLOODING...AND THUS A FLASH FLOOD WATCH HAS BEEN
POSTED FOR TONIGHT ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY.
THE POTENTIAL FOR SEVERE WEATHER WILL GRADUALLY LESSEN LATE IN THE
NIGHT AS LOW-LEVEL FLOW WEAKENS IN RESPONSE TO THE H85 SPEED MAX
LIFTING NORTHEAST OF THE REGION AND SURFACE WINDS DECREASING AS THE
COL IN THE SURFACE PRESSURE PATTERN MOVES ACROSS THE REGION.
HOWEVER...THE RISK FOR SEVERE WEATHER COULD DEFINITELY CONTINUE
THROUGH AROUND 3 AM.

SHOWERS AND STORMS WILL GRADUALLY TAPER OFF FROM NORTHWEST TO
SOUTHEAST ON NEW YEARS DAY...AS DRIER AND COLDER AIR FILTER INTO THE
REGION. AS FOR OTHER FORECAST MATTERS...POPS TODAY AND TONIGHT WERE
RAISED WELL ABOVE MAV GUIDANCE BASED ON LATEST SREF AND HIGH-RES WRF
RUNS. TEMPS TONIGHT WERE INCREASED ABOVE MAV GUIDANCE GIVEN THAT
SLOWER FRONTAL MOTION IS EXPECTED COMPARED TO THAT DEPICTED BY THE
GFS.

EVERYONE IS ENCOURAGED TO MONITOR THE LATEST INFORMATION FROM THE
NATIONAL WEATHER SERVICE IN JACKSON TODAY INTO TONIGHT...AS THIS
SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE WIDESPREAD...SIGNIFICANT
SEVERE WEATHER DURING THIS NEW YEARS EVE. /COHEN/

LONG TERM...SUNDAY THROUGH NEXT FRIDAY...MODELS HAVE COME IN DRIER
FOR THE LONG TERM BUT AGREE THAT RAIN CHANCES WILL RETURN TO THE
SOUTHERN PORTIONS BY TUESDAY. COME SUNDAY MORNING MODELS AGREE THAT
COLD FRONT AND ASSOCIATED PRECIPITATION WILL BE WELL SOUTH OF OUR
AREA. THE AXIS OF THE UPPER LEVEL TROUGH WILL STILL BE WEST OF OUR
CWA AND A 1030MB+ SURFACE HIGH IS PROGGED TO BE CENTERED NEAR THE
RED RIVER VALLEY. THE UPPER LEVEL TROUGH AXIS WILL SHIFT EAST OF OUR
CWA DURING THE DAY AND THE SURFACE HIGH WILL SHIFT EAST AND BECOME
CENTERED OVER THE ARKLAMISS BY SUNDAY EVENING. THIS WILL SETUP WHAT
IS EXPECTED TO BE THE COLDEST NIGHT OF THE PERIOD. UNDER NEAR FULL
RADIATIONAL COOLING OF OUR COOL DRY AIRMASS MONDAY MORNING LOWS WILL
BOTTOM OUT IN THE MID 20S AT MOST LOCATIONS. NEAR ZONAL FLOW ALOFT
IS EXPECTED OVER OUR REGION MONDAY AND THE SURFACE HIGH WILL SHIFT
EAST OF OUR CWA AND TO THE CAROLINAS BY TUESDAY. THIS WILL RESULT IN
THE BEGINNING OF A SLOW MODERATION OF TEMPERATURES FOR US. BY
TUESDAY THOUGH ANOTHER CLOSED LOW WILL HAVE DEVELOPED OVER JUST OFF
THE COAST OF SOUTHERN CALIFORNIA. THIS WILL RESULT IN OUR FLOW ALOFT
BACKING TO THE SOUTHWEST AND BRING A SERIES OF SUBTLE DISTURBANCES
ACROSS OUR REGION. ONE SUCH DISTURBANCE IS EXPECTED TO HELP DEVELOP
A WAVE ALONG THE OLD FRONTAL BOUNDARY NEAR THE GULF COAST. BOTH THE
GFS AND ECMWF SHOW LIGHT RAIN TRYING TO SPREAD NORTH INTO OUR
SOUTHERN ZONES BY TUESDAY AFTERNOON. THE MAV GUIDANCE CAME IN A
LITTLE TOO HIGH OVER OUR NORTHERN ZONES SO HAVE CUT POPS ACROSS THE
NORTHERN HALF TUESDAY. AS THE DISTURBANCE PASSES ALL PRECIPITATION
IS EXPECTED TO END BY TUESDAY EVENING. THE SURFACE HIGH TO OUR EAST
WILL DRIFT SOUTH OVER FLORIDA WEDNESDAY RESULTING IN A LIGHT RETURN
FLOW OVER OUR CWA. THE OLD STALLED FRONTAL BOUNDARY ALONG THE GULF
COAST WILL BEGIN DRIFTING NORTH. THERE WILL BE A SLIGHT CHANCE OF
LIGHT RAIN IN THE SOUTHERN MOST ZONES WEDNESDAY BUT MOST OF THE AREA
WILL BE DRY AND SEE ABOVE NORMAL TEMPERATURES BACK IN THE 60S. BOTH
THE GFS AND ECMWF SHOW ANOTHER MORE POTENT SOUTHERN STREAM SHORTWAVE
WEDNESDAY NIGHT INTO THURSDAY. CLOUDS WILL BE ON THE INCREASE AND
RAIN IS EXPECTED TO MOVE BACK OVER MUCH OF THE AREA THURSDAY. THE
CLOSED LOW OVER SOUTHERN CALIFORNIA WILL MOVE EAST ACROSS THE DESERT
SOUTHWEST THURSDAY AS WELL. THE CLOSED LOW IS EXPECTED TO CONTINUE
MOVING EAST THROUGH FRIDAY AND OPEN UP OVER THE SOUTHERN PLAINS. AT
THE SAME TIME A COUPLE OF NORTHERN STREAM SHORTWAVES WILL COME INTO
PHASE OVER THE PLAINS THURSDAY NIGHT AND HELP DEEPEN A TROUGH THAT
WILL SEND COOL DRY AIR OUR WAY FROM THE NORTH ON FRIDAY. THE GFS
SHIFTS THE BULK OF THE PCPN SOUTH OF OUR CWA FRIDAY WHILE THE ECMWF
SHOWS SEVERAL INCHES OF RAIN POSSIBLE ACROSS THE SOUTHERN HALF OF
OUR CWA. HAVE LEANED TOWARD THE WETTER SCENARIO FOR NOW. /22/

&&

.AVIATION...BROKEN CEILINGS MOSTLY 1-3K FEET ALONG WITH GUSTY SSE
FLOW UP TO 24KTS WILL KEEP MVFR CONDITIONS AND LOWER GOING AHEAD OF
FRONTAL BOUNDARY APPROACHING FROM THE W. SCATTERED SHRA/ISOLATED TSRA
WILL GRADUALLY INCREASE 20-06Z WITH A FEW SEVERE TSRA GETTING MORE
LIKELY(INCL WIND GUSTS OF 60-70KTS). OTHERWISE...IFR CONDITIONS ARE
EXPECTED CONTROL TONIGHT WITH FRONT ITSELF CROSSING MS RIVER
00-03Z...I-55 AXIS 03-06Z...THEN I-59 AXIS 07-11Z. CONDITIONS SHOULD
STEADILY IMPROVE TO MVFR CEILINGS ABOUT 2-3HRS BEHIND THE FRONT AND
THEN VFR BY ABOUT 15-18Z SATURDAY./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  52  57  32 /  79 100  58  14
MERIDIAN      72  60  61  32 /  66 100  83  23
VICKSBURG     73  47  56  30 /  80  94  43  13
HATTIESBURG   74  61  64  39 /  76 100  77  24
NATCHEZ       72  51  56  32 /  80 100  43  14
GREENVILLE    72  45  54  28 /  80  76  36  13
GREENWOOD     72  48  55  28 /  80 100  49  13

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH LATE
     TONIGHT FOR MSZ031-038-039-043>046-048>066-072>074.

LA...NONE.
AR...NONE.
&&

ALLEN/COHEN/22/40
Hazardous weather outlook, Dec 31, 3:38 AM CST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
338 AM CST FRI DEC 31 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
010945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
338 AM CST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
REGION THIS AFTERNOON AND CONTINUE INTO TONIGHT IN THE UNSEASONABLY
WARM...MOIST...AND UNSTABLE AIRMASS AHEAD OF A COLD FRONT. ONE OR
MORE LINES OF SEVERE THUNDERSTORMS COULD ALSO ORGANIZE NEAR THE FRONT
AND MOVE EASTWARD ACROSS THE REGION OVERNIGHT TONIGHT. WIDESPREAD
SEVERE WEATHER WILL BECOME POSSIBLE TONIGHT IF THESE LINES OF STORMS
DEVELOP.

TORNADOES...INCLUDING A FEW STRONG TORNADOES...DAMAGING STRAIGHT-
LINE WINDS OF 60 TO 80 MPH...QUARTER-SIZE HAIL...ALONG WITH VERY
HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THE SEVERE THUNDERSTORMS
THIS AFTERNOON AND TONIGHT. THE POTENTIAL FOR FLASH FLOODING WILL
INCREASE TONIGHT ALONG AND SOUTHEAST OF THE NATCHEZ TRACE
PARKWAY...WHERE SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE.
RAINFALL TOTALS OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS...WILL
BE POSSIBLE IN THIS REGION.

WHILE SEVERE STORMS WILL BE POSSIBLE ANY TIME FROM THIS AFTERNOON
THROUGH TONIGHT...THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM
2 PM THIS AFTERNOON UNTIL 3 AM SATURDAY MORNING.

THIS SYSTEM HAS THE POTENTIAL TO PRODUCE WIDESPREAD...SIGNIFICANT
SEVERE WEATHER AND VERY HEAVY RAINFALL ACROSS THE ARKLAMISS REGION
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

COHEN

In the hours before

Special weather statement, Dec 31, 11:01 AM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1101 AM CST FRI DEC 31 2010

MSZ074-311745-
FORREST MS-
1101 AM CST FRI DEC 31 2010

...STRONG STORM WITH GUSTY WINDS CROSSING MAXIE TO BROOKLYN AREAS...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS WAS LOCATED
6 MILES SOUTHWEST OF MAXIE AT 1059 AM CST...MOVING NORTHEAST AT 30
MPH.

VERY HEAVY RAINS UP TO ONE HALF INCH ALONG WITH CLOUD TO GROUND
LIGHTNING STRIKES ARE LIKELY WITH THIS STORM AS IT CROSSES MAXIE
TO BROOKLYN AREAS BEFORE NOON.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN FORREST COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

40
Special weather statement, Dec 31, 12:51 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1251 PM CST FRI DEC 31 2010

MSZ073-074-311950-
FORREST MS-LAMAR MS-
1251 PM CST FRI DEC 31 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS WAS LOCATED
9 MILES SOUTH OF LUMBERTON AT 1251 PM CST...MOVING NORTHEAST AT 35
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN LAMAR AND FORREST COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
Special weather statement, Dec 31, 1:20 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
120 PM CST FRI DEC 31 2010

LAZ024-026-312005-
CATAHOULA LA-CONCORDIA LA-
120 PM CST FRI DEC 31 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTH OF WALTERS AT 121 PM
CST...MOVING NORTHEAST AT 35 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN NORTHWESTERN CONCORDIA AND CATAHOULA PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 1:40 PM CSTTornado WarningJANCatahoula, Concordia, Franklin, Tensas65 min
Dec 31, 2:42 PM CSTSevere Thunderstorm WarningJANCatahoula, Concordia63 min
Dec 31, 3:06 PM CSTTornado WarningJANCatahoula, Concordia24 min
Dec 31, 3:27 PM CSTSevere Thunderstorm WarningJANConcordia, Madison, Tensas48 min
Dec 31, 3:33 PM CSTSevere Thunderstorm WarningJANConcordia, Tensas42 min
Dec 31, 3:41 PM CSTSevere Thunderstorm WarningJANEast Carroll, Madison, Richland, West Carroll49 min
Dec 31, 3:51 PM CSTTornado WarningJANTensas24 min

Nearby

Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.